MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 INTERMITTENT CATHETER WITH SURE-GRIP SLEEVE

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 INTERMITTENT CATHETER WITH SURE-GRIP SLEEVE
Model Number 52608G
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the user had often experienced the issue with the cone on the intermittent catheter, which was found to be cracked or already cracked when they open the package.They inject the drugs into the bladder and therefore used the cone in the morning and evening.They also feel that the size (ch) was varied within the same box.It has been on different batches, but also within the same batch, it seems a bit random.Sometimes the intermittent catheters were smaller than ch 08, and then it bends when the user tried to insert it, as it was too weak.Also, sometimes it was a little thicker.
 
Additional Manufacturer Narrative
The reported event was confirmed by capa association.Visual inspection noted 2 opened magic3 intermittent catheters were received.Visual evaluation noted no obvious defects.Further testing required.The outer diameter of the catheters measured to be 0.0635" and 0.0745" which was found to be out of specification (0.105" +/- 0.013").The root causes for this failure are: test results demonstrated that bent mandrels at stripping process could contribute to a reduction of od and lead to od out of specification.Lack of od inspection, currently, the inspection for od is performed by qc personnel, per historical records confirmed that the od catheter for the affected lots were inspected and properly released by qc personnel as was required.However, it was identified that an od inspection by operator of production is required to identify the od out of specification before send the material to be inspected by qc personnel.Verification step(s) missed (operator does not verify the mandrel french size), the pallet maintenance technician omitted the verification indicated per procedure due to does not use the adequate fixtures in the isc line to perform the measurement required and confirm that the french size is correct.Application error, the operator does not straighten the mandrel according the procedure, the operator performs this activity manually since omitted the use of the tool to straighten the isc mandrels and this can consider as a root cause of the reported failure.During the verification in the process it was confirmed that the instructions established in the procedure are omitted sometimes, the identification of pallets for bent/damaged mandrels not following as required.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿instructions for use intended use: the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.Wash your hands thoroughly with soap and water.Release the sterile water from the foil packet.Tip the catheter pouch end-to-end three to six times so the water moves back and forth to thoroughly wet the catheter surface.Peel open the pack at the funnel end just enough to expose the insertion sleeve.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby vertical surface while preparing to catheterize.Wash the area around the meatus before catheterizing.Wash your hands again.Hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.Next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.Using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Repeat until urine starts to flow.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Urethral catheter for urological use only.Discard after use.Made of silicone elastomer".H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
MAGIC3 INTERMITTENT CATHETER WITH SURE-GRIP SLEEVE
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11044483
Report Number1018233-2020-21835
Device Sequence Number16460072
Product Code KOD
UDI-Device Identifier00801741069680
UDI-Public(01)00801741069680
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2024
Device Model Number52608G
Device Catalogue Number52608G
Device Lot NumberJUDU0300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;